Prolonged usage of oral contraceptives can cause breast cancer
Koforidua, Nov.17, GNA - Mr Mathias K. B. Yeli-ahig, a student of the School of Radiological Technology, Korle-Bu Teaching Hospital in Accra, has observed that over 10 years usage of oral contraceptives by women could expose the user to breast cancer.
However, he said when the user stopped taking the pill, her condition would quickly revert to a more safety situation. Mr Yeli-ahig was speaking on the causes of breast cancer at the Koforidua Nursing and Midwifery Training College on Wednesday, as part of the Seventh Annual Health Week celebration of the Radiological Technology.
The theme for the celebration was "Radiography, a diagnostic and therapeutic tool in the management of breast cancer." He said patients who went for hormonal therapy, women who have late delivery of their first child and people with family history of breast cancer fell within the high-risk group likely to contract breast cancer in future.
Mr Yeli-ahig advised women to breastfeed their babies for longer periods to reduce the tendency of having breast cancer in future. Mr Benard Botwe, another student of the Technology, said breast cancer could affect men because available records indicated that one per cent of people diagnosed with breast cancer in the country were men. He therefore, advised people to be careful about their eating habits, since eating more fatty foods had the high tendency to have breast cancer.